Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on separable Banach spaces with nonseparable dual

Author: James N. Hagler
Journal: Proc. Amer. Math. Soc. 99 (1987), 452-454
MSC: Primary 46B15; Secondary 46B10
MathSciNet review: 875379
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ X$ is a separable Banach space with $ {X^*}$ nonseparable, then $ X$ contains a subspace $ {X_0}$ with a Schauder basis with $ X_0^*$ nonseparable.

References [Enhancements On Off] (What's this?)

  • [D] J. Diestel, Sequences and series in Banach spaces, Graduate Texts in Math., no. 92, Springer-Verlag, New York, 1984. MR 737004 (85i:46020)
  • [DAY] M. M. Day, Normed linear spaces, 2nd printing, Springer-Verlag, New York, 1962.
  • [D-U] J. Diestel and J. J. Uhl, Vector measures, Math. Surveys, no. 15, Amer. Math. Soc., Providence, R. I., 1977. MR 0453964 (56:12216)
  • [L-T] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces. Vol. I. Sequence spaces, Springer-Verlag, New York, 1977. MR 0500056 (58:17766)
  • [STE] C. Stegall, The Radon-Nikodym property in conjugate Banach spaces, Trans. Amer. Math. Soc. 206 (1975), 213-223. MR 0374381 (51:10581)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B15, 46B10

Retrieve articles in all journals with MSC: 46B15, 46B10

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society